1. Dismiss Notice
  2. Download free Tapatalk for iPhone or Tapatalk for Android for your phone and follow the SDN forums with push notifications.
    Dismiss Notice
  3. Hey Texans—join us for a DFW meetup! Click here to learn more.
    Dismiss Notice
  1. jakstat33

    jakstat33 Senior Member
    10+ Year Member

    Joined:
    Feb 5, 2004
    Messages:
    265
    Likes Received:
    0
    27 y/o male of Mediteranean descent comes to your clinic complaining of headaches lasting 3 years, "worsening eyesight" not improved by eyeglasses, fatigue, problems with motivation, concentration. No change in appetite, no weight gain/loss. Vitals all normal. Headache is made better with exercise, some ataxia & blurry vision with heavy exercise. The patient also reports a "ringing in ears" lasting for over 3 years now. Pt was on Accutane for 2 weeks and stopped due to depression... that is when "ringing" began. Saw a family practice doc who did a full ENT exam which was unremarkable. The ringing in ears and headache has not gotten worse over the past 3 years...

    Whats up?
     
  2. Note: SDN Members do not see this ad.

  3. Kalel

    Kalel Membership Revoked
    Removed

    Joined:
    Feb 1, 2004
    Messages:
    792
    Likes Received:
    2
    It sounds like pseudotumor cerebri (which accutane may cause), but you would need some lab tests to rule other things out. I'd get a head MRI/MRA with the neurologic patients this patient has, since accutane is also associated with small incidence of vascular thrombotic events (ie CVA). It could be a "zebra" too, and an image would help you figure that out. Other studies that I would order include an ESR (to look for any vasculitis), ANA, CBC, Lyme ELISA, Coagulation studies (Protein C, S, Factor V Leiden, anticardiolipin ab's, antithrombin, PT, PTT, INR). Then I'd get an LP and look at the opening pressure.
     
  4. Vision

    Vision Member
    7+ Year Member

    Joined:
    Dec 3, 2003
    Messages:
    49
    Likes Received:
    0
    Also check to see any recent Abx use such as tetracyclin family since there is a small incidence of cerebral htn in patient taking both accutane and tetracyclin.
     
  5. jakstat33

    jakstat33 Senior Member
    10+ Year Member

    Joined:
    Feb 5, 2004
    Messages:
    265
    Likes Received:
    0
    So what you're saying is the patient is screwed if he doesn't have medical insurance...
     
  6. Kalel

    Kalel Membership Revoked
    Removed

    Joined:
    Feb 1, 2004
    Messages:
    792
    Likes Received:
    2
    Is this for you? If so, I'd speak with a social worker about getting this insurance issue resolved. Your family doctor should have resources.
     

Share This Page